MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that removal difficulties and balloon deflation failure occurred.The target lesion was located in a coronary artery.A 4.00 x 24 synergy drug-eluting stent was advanced for treatment.After placing the stent, it was noted that the stent balloon kept on getting caught on the guide when attempting to be removed and the balloon would not deflate properly.The physician then removed all the devices in order to removed the balloon.There were no patient complications nor injuries reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Synergy ii us mr 4.00 x 24mm stent delivery system was returned for analysis without the stent.A visual examination of the stent found that the stent was not returned as it was positioned and deployed successfully at the lesion site.The balloon cones were reviewed, and signs of positive pressure applied to the cones were noted as its wings were relaxed and not tightly folded.A visual and microscopic examination of the bumper tip showed no issues.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.The device was placed in water bath overnight for soaking pre-inflation test.The device was loaded onto a guide wire and loaded into a test guide catheter without issue.The balloon was inflated using a pressure of 16 atm with no issues.Vacuum was pulled and the balloon deflated in 08 seconds with no issues.The device was withdrawn into a guide catheter and removed without issue.The encore inflation device was verified before and after use up to 16 atm using a druck gauge.No issues were identified during the product analysis.
 
Event or Problem Description
It was reported that removal difficulties and balloon deflation failure occurred.The target lesion was located in a coronary artery.A 4.00 x 24 synergy drug-eluting stent was advanced for treatment.After placing the stent, it was noted that the stent balloon was getting caught on the guide when attempting to be removed and the balloon would not deflate properly.The physician then removed all the devices in order to remove the balloon.There were no patient complications nor injuries reported and the patient's status was fine.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10310521
Report Number2134265-2020-08964
Device Sequence Number3246906
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0024455130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFLATION DEVICE: MERIT.; INFLATION DEVICE: MERIT.